Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 4, 2008, 2:39 PM EST for Brown County, Clinton County, Highland County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 2:39 PM EST (19:39 UTC)
- Expired
- Mar 4, 2008, 3:06 PM EST
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Brown County, OH, Clinton County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 27 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 1:11 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 4, 1:11 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
111 PM EST TUE MAR 4 2008
.SYNOPSIS...
SURFACE LOW PRESSURE OVER TENNESSEE WILL TRACK NORTHEAST INTO
THE UPPER OHIO RIVER VALLEY THIS EVENING AND THE EASTERN GREAT LAKES
BY WEDNESDAY MORNING. THIS SYSTEM WILL BRING HEAVY RAINFALL TO THE
PORTIONS OF THE AREA...AS WELL AS A WINTRY MIX. THE PRECIPITATION
WILL TAPER TO SNOW SHOWERS TONIGHT. BELOW NORMAL TEMPERATURES ARE
EXPECTED FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NARRATIVELY TILTED UPPER LEVEL LOW TO TRACK NE UP THE OHIO VALLEY
TO A PSN OVER WRN PA BY WED MRNG. LATEST SFC ANALYSIS INDICATES
ASSOCIATED DEEPENING SFC LOW OVER S CENTRAL KY...WHICH WL TRACK
NE TO A PSN OVER THE UPPER OH VALLEY THIS EVENING. AXIS OF 925-850MB
CONVERGENCE PIVOTING INTO ILN/S FA AHD OF 8H LOW. THIS COUPLED
WITH ELEVATED INSTBY WAS RESULTING IN THE DEVELOPMENT OF CONVECTION
OVER INDIANA AND CENTRAL KY. EXPECT PRECIPITATION COVERAGE TO
INCREASE THRU LATE AFTN. LOW LEVEL CAA IS UNDERCUTTING WAA ALOFT
RESULTING IN A CHANGE OVER TO FREEZING RAIN ACRS W CNTRAL OHIO AND
THE WHITEWATER/MIAMI VALLEYS. HAVE EXPANDED WINTER WX ADVISORY
FURTHER SOUTH TO ACCOUNT FOR CHANGE OVER.
AS THE 8H PASSES LATER THIS EVENING...HAVE PRECIP EVENTUALLY
TRANSITION OVER TO SNOW. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA WITH THE SATURATED GROUND AND ONE TO TWO INCH RAIN
WHICH FELL OVERNIGHT. ANY CONVECTION WHICH AFFECTS THE SRN PORTION
OF FA WL ENHANCE THE POTENTIAL FOR ADDITIONAL FLOOD PROBLEMS.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...AS THE LOW PUSHES QUICKLY OFF TO THE NORTHEAST...COLDER
SFC AIR WILL WORK IN THIS EVENING WITH QPF AMOUNTS WINDING DOWN.
LOOKING AT FCST SNDGS FROM VARIOUS MODELS...THERE IS SOME
UNCERTAINTY HOW QUICKLY THE FREEZING PCPN WILL CHANGE OVER TO
SNOW. SNOW ACCUMULATIONS SHOULD BE LIGHT REGARDLESS...BUT IF THE
FREEZING RAIN/DZ LINGERS...LIGHT ICING WILL MAY BE AN EXPANDING
CONCERN.
WEDNESDAY...HIGH PRESSURE BUILDS WITH SCT SKIES AND BELOW NORMAL
TEMPS...MAINLY NEAR 40. LOWS WILL DIPS INTO THE 30S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...THE GFS IS MORE PRONOUNCED THAN THE ECMWF WITH A S/W AND
COLD FRONT PASSING ACROSS THE AREA. HIGHS WILL REMAIN BELOW
NORMAL...UPPER 30S TO MID 40S. EXPECT SCT POPS WITH SNOW SHOWERS
CHANGING OVER TO RAIN IN THE AFTERNOON...TAILING OFF AND ENDING INTO
THE OVERNIGHT.
FRIDAY...HIGHS WILL ONLY RANGE FROM THE LOWER TO UPPER 30S NORTH
TO SOUTH BEHIND THE FRONT. THE GFS AND PARTICULARLY THE ECMWF HAVE
TRENDED FURTHER WEST WITH A LOW TRACKING NORTH UP THE EAST COAST. THIS
SYSTEM MAY PUSH SOME SNOW/WINTRY PCPN INTO AREAS...ESPECIALLY SE
OF I-71.
S/WV ENERGY IS FORECAST TO DIG ON THE BACK SIDE OF AFOREMENTIONED
SYSTEM FRIDAY NIGHT INTO SATURDAY. SYSTEM LACKS A DISCERNIBLE SFC
FEATURE...SO WILL ONLY CARRY SLIGHT CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AT THIS TIME. ENERGY WILL ENHANCE CAA INTO THE REGION.
THUS...TEMPERATURES ARE EXPECTED TO BE THE COLDEST SATURDAY INTO
SATURDAY NIGHT WITH HIGHS/LOWS MUCH BELOW NORMAL.
UPPER LEVEL PATTERN WILL BECOME LESS AMPLIFIED SUNDAY THROUGH
MONDAY. THIS WILL ALLOW FOR AIRMASS MODIFICATION AND THUS A GRADUAL
WARMING TREND. TEMPERATURES...HOWEVER...WILL STILL AVERAGE BELOW
NORMAL. SFC HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH THIS
PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DEEPENING SFC LOW OVER S CENTRAL KY WL TRACK NE TO A PSN OVER THE
UPPER OH VALLEY THIS EVENING. STRONG LOW LEVEL CONVERGENCE
PIVOTING INTO ILN/S FA AHD OF 8H LOW. THIS COUPLED WITH ELEVATED
INSTBY WAS RESULTING IN THE DEVELOPMENT OF CONVECTION OVER
INDIANA AND CENTRAL KY. EXPECT PRECIPITATION COVERAGE TO INCREASE
THRU LATE AFTN. LOW LEVEL CAA WHICH IS UNDERCUTTING WAA ALOFT
WL RESULT IN A CHANGE OVER TO FREEZING RAIN ACRS THE WESTERN TAF
SITES THRU THE AFTN AND INTO EARLY EVENING. ALSO...THE ELEVATED
CONVECTION MAY RESULT IN THUNDER WITH KCVG AND KLUK HAVING THE
BEST POSSIBILITY. HAVE NOT MENTIONED THIS CHC IN THE TAFS AT
THIS TIME.
AS ENTIRE COLUMN COOLS LATER THIS EVENING...HAVE PRECIP
EVENTUALLY TRANSITIONING OVER TO SNOW. CEILINGS EXPECTED TO
VARY BETWEEN IFR AND MVFR AT MOST LOCATIONS THRU THE AFTN WITH
IFR CONDITIONS EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
SNOW SHOWERS WILL GRADUALLY DIMINISH TOWARDS 12Z ALONG WITH
SLOWLY IMPROVING CIGS.
OUTLOOK...MVFR CEILINGS WILL CONTINUE INTO WEDNESDAY. MVFR
CEILINGS WILL BE POSSIBLE ON THURSDAY AND AGAIN FRIDAY NIGHT AND
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-
034-035-042>046-051>054-060>062.
KY...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR KYZ089>100.
IN...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-059-066-
073>075-080.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-
058-059.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...
LONG TERM...
AVIATION...ARHazardous weather outlook, Mar 4, 1:13 PM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 113 PM EST TUE MAR 4 2008 INZ066-073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088- 051815- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 113 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-051815- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY- GREENE- 113 PM EST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 4, 10:07 AM EST, 4 hours 32 minutes before
KYZ089>100-041512- TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EST TUE MAR 4 2008 ...THIS IS A TEST STATEMENT FOR THE STATEWIDE KENTUCKY TORNADO DRILL... REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF POSSIBLE. AGAIN...THIS IS A TEST MESSAGE AS A PART OF THE KENTUCKY STATEWIDE TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. REPEAT...THIS IS A TEST.
Local storm report, Mar 4, 11:29 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 AM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 1 E SOUTH LEBANON 39.37N 84.19W
03/04/2008 WARREN OH EMERGENCY MNGR
MASON MORROW MILGROVE ROAD IN SOUTH LEBANON AND
WILMINGTON ROAD SOUTH OF OREGONIA ARE CLOSED DUE TO HIGH
WATER. A LARGE TREE WAS UNDERCUT BY WATER AND FELL ACROSS
BOTH LANES OF MASON MORROW MILGROVE ROAD.
&&
JFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:01 AM EST | Areal Flood Advisory | ILN | Brown, Clermont | 4 hr |
| Mar 4, 6:17 AM EST | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Mar 4, 6:38 AM EST | Areal Flood Advisory | ILN | Adams, Highland | 4 hr |
| Mar 4, 7:54 AM EST | Areal Flood Advisory | ILN | Pike, Ross | 4 hr |
| Mar 4, 7:58 AM EST | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Licking, Pickaway | 4 hr |
| Mar 4, 8:28 AM EST | Areal Flood Warning | ILN | Adams, Brown, Highland, Pike | 6 hr |
| Mar 4, 8:37 AM EST | Areal Flood Warning | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 3 more | 14 hr |
| Mar 4, 9:04 AM EST | River Flood Warning | ILN | Franklin, Hamilton, Madison, Pickaway | 116 days |
| Mar 4, 9:23 AM EST | River Flood Warning | ILN | Adams | 16 hr |
| Mar 4, 9:36 AM EST | Areal Flood Advisory | ILN | Butler, Clinton, Fayette, Greene, Warren | 4 hr |
| Mar 4, 9:59 AM EST | River Flood Warning | ILN | Hocking | 44 hr |
| Mar 4, 10:17 AM EST | River Flood Warning | ILN | Licking | 9 hr |
| Mar 4, 10:32 AM EST | Areal Flood Warning | ILN | Butler, Clermont, Hamilton, Warren | 6 hr |
| Mar 4, 10:43 AM EST | River Flood Warning | ILN | Pickaway | 5 days |
| Mar 4, 10:43 AM EST | River Flood Warning | ILN | Pike, Scioto | 7 days |
| Mar 4, 10:43 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 59 hr |
| Mar 4, 10:48 AM EST | River Flood Warning | ILN | Clermont, Hamilton, Warren | 6 hr |
| Mar 4, 11:26 AM EST | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 3 hr |
| Mar 4, 12:01 PM EST | Areal Flood Advisory | ILN | Scioto | 119 min |
| Mar 4, 12:20 PM EST | River Flood Warning | ILN | Highland, Ross | 4 hr |
| Mar 4, 2:29 PM EST | Areal Flood Warning | ILN | Adams, Brown, Highland, Pike | 8 hr |
| Mar 4, 3:47 PM EST | Winter Storm Warning | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Shelby and 1 more | 8 hr |
| Mar 4, 4:25 PM EST | Areal Flood Warning | ILN | Butler, Clermont, Hamilton, Warren | 6 hr |
| Mar 4, 4:51 AM EST | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Mar 4, 7:16 AM EST | Areal Flood Advisory | ILN | Mason, Robertson | 4 hr |
| Mar 4, 9:01 AM EST | Areal Flood Warning | ILN | Grant, Owen, Pendleton | 4 hr |
| Mar 4, 9:41 AM EST | Areal Flood Advisory | ILN | Carroll, Gallatin | 4 hr |
| Mar 4, 1:50 PM EST | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Mar 4, 4:30 PM EST | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 3 hr |
| Mar 4, 4:32 AM EST | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 3 hr |
| Mar 4, 6:58 PM EST | River Flood Warning | ILN | Fayette, Franklin | 9 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.